MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT; DIALYSIS CATHETER
Model Number 5903190
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 19cm equistream d/l catheter, one stylet and one tunneler were returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is unconfirmed for damaged/defective catheter, as no anomalies/defects were identified in the catheter.However, the investigation is confirmed for broken tunneler tip, as a full break was identified in the plastic tip of the tunneler.The distal fragment of the tunneler plastic tip was found to be lodged in the distal end of the catheter venous lumen tip.The findings from the sample evaluation are consistent with fracture and material separation issues.The definite root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.(expiration date: 08/2020).
 
Event or Problem Description
It was reported that during dialysis catheter preparation, the tip on y connector allegedly broke off prior to use on patient.There was no patient contact.

Brand Name
OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10030424
Report Number3006260740-2020-01674
Device Sequence Number13644840
Product Code MSD
UDI-Device Identifier00801741013690
UDI-Public(01)00801741013690
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5903190
Device Catalogue Number5903190
Device Lot NumberRECZ3009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2020
Initial Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1